HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Vitamins & Supplements (https://www.healthboards.com/boards/vitamins-supplements/)
-   -   Taking vitamins on an empty stomach (https://www.healthboards.com/boards/vitamins-supplements/606482-taking-vitamins-empty-stomach.html)

sunflowers287 06-02-2008 06:47 AM

Taking vitamins on an empty stomach
 
Hi everyone,

Question for you all out there. Okay so I've always heard not to take medicine/vitamins on an empty stomach right, so I try not to, but this morning I got up at 8 am and I had 2 cups of milk and an omelet for breakfast. Shortly after eating breakfast, I took several vitamins...St John's Wort, Guarana, B12, and bilberry. Needless to say, I threw up the omelet, not the milk though...lol...I know, too much information right. Well my question is this...other mornings I have taken the vitamins all together like that and been okay, but now I'm wondering if I shouldn't be spacing them out throughout the day....maybe it had something to do with the milk I had as well. Any advice on this? Perhaps I should have waited until about an hour after I ate so I could truly let the food settle on my stomach. Anyway, thanks for any help offered. I did like the idea of taking these vitamins in the morning though so it could help me get a kick start on my day and feel good throughout the day.

Stefanie

SentenceDoing 06-02-2008 11:14 AM

Re: Taking vitamins on an empty stomach
 
Some vitamins can cause nausea, though normally on an empty stomach. I think the main one is Zinc that causes nausea. I took a Zinc pill on an empty stomach once and seriously thought I was going to throw up. I didn't, though. And when I take my multi-vitamin on an empty stomach, I also feel nauseous because there's zinc in it.
But when I take vitamins with food, I feel fine.
Check your B12 vitamin- there might be Zinc in it, and it might be enough to make you nauseous enough to get sick even though you took them with food.

TEdds83 06-02-2008 11:24 AM

Re: Taking vitamins on an empty stomach
 
HI Stefanie! I can relate. I actually have an upset tummy right now for that very reason. I just had coffee and a little cinnamon roll for breakfast. I waited a few hours and just took my calcium and magnezium and its 1 PM and I haven't had lunch. I feel bad. Upset tummy and I usually get some stabbing pains and diarrhea. It just confirms to me that I was right in spacing my meds throughout the day WITH FOOD! Unless other wise directed. I am so careful about that usually. I am on thyroid med, and the is WITHOUT first thing in the morning and then the following I space out with food throughout the day, multi vitamin, calcium, Magnezium, allergra, sudefed and xantac (for acid reflex) I should probably get completely off the coffee.

Try spreading your vitamins out. I think it will help. It can't be the best to send everything down the shoot all at once. LOL I just think it's better that way. I had a crazy girlfriend who took all her meds and vitamins in one big handful and chased it down with a coke!! Talk about an explosion in the stomach. haha! She had me nearly drive her to the ER because of the stabbing pains in her stomach. I told her, gee do you think perhaps you could have had some water with those and spread them out? LOL

You will be ok. Just maybe try what I told you about with a little food. Good luck!
Tammy

sunflowers287 06-02-2008 04:14 PM

Re: Taking vitamins on an empty stomach
 
[QUOTE=SentenceDoing;3592375]Some vitamins can cause nausea, though normally on an empty stomach. I think the main one is Zinc that causes nausea. I took a Zinc pill on an empty stomach once and seriously thought I was going to throw up. I didn't, though. And when I take my multi-vitamin on an empty stomach, I also feel nauseous because there's zinc in it.
But when I take vitamins with food, I feel fine.
Check your B12 vitamin- there might be Zinc in it, and it might be enough to make you nauseous enough to get sick even though you took them with food.[/QUOTE]

Thanks sentence for the response. I will most definitely do this.

coffeegal 06-02-2008 05:04 PM

Re: Taking vitamins on an empty stomach
 
i have to take vitamins in the evening...with supper...
even if i eat a good breakfast....i feel sick if i take vitamins in the morning...

Sandy1950 06-03-2008 01:01 PM

Re: Taking vitamins on an empty stomach
 
[QUOTE=sunflowers287;3591975]Hi everyone,

Question for you all out there. Okay so I've always heard not to take medicine/vitamins on an empty stomach right, so I try not to, but this morning I got up at 8 am and I had 2 cups of milk and an omelet for breakfast. Shortly after eating breakfast, I took several vitamins...St John's Wort, Guarana, B12, and bilberry. Needless to say, I threw up the omelet, not the milk though...lol...I know, too much information right. Well my question is this...other mornings I have taken the vitamins all together like that and been okay, but now I'm wondering if I shouldn't be spacing them out throughout the day....maybe it had something to do with the milk I had as well. Any advice on this? Perhaps I should have waited until about an hour after I ate so I could truly let the food settle on my stomach. Anyway, thanks for any help offered. I did like the idea of taking these vitamins in the morning though so it could help me get a kick start on my day and feel good throughout the day.

Stefanie[/QUOTE]

I usually eat something light when I take my vitamins in the morning. Eat something like yogurt, apple sauce, etc. to coat your stomach while you take the vitamins and then eat a normal meal a little later. That's what I usually do and I haven't had any stomach problems. Hope that helps!


All times are GMT -7. The time now is 04:56 AM.